Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 7, 2014, 6:39 AM MDT for Bingham County, Power County, Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 6:39 AM MDT (12:39 UTC)
- Expired
- Aug 7, 2014, 7:30 AM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 10 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 0.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WWUS85 KPIH 071239
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
639 AM MDT THU AUG 7 2014
IDZ017-020>022-071330-
MINIDOKA ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-
639 AM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 730 AM MDT
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
FORT HALL EAGLE LODGE... FORT HALL BUFFALO LODGE... TABER AND
STERLING...
PATCHY FOG HAS DEVELOPED IN A FEW LOCATIONS THIS MORNING. IDAHO
FALLS REPORTED 3/4 MILES VISIBILITY AND BURLEY 4 MILES. EXPECT
PATCHY FOG TO BE AROUND UNTIL 900 AM MDT.
LAT...LON 4288 11256 4254 11306 4252 11395 4366 11242
4362 11179
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:12 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 3:12 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 AM MDT THU AUG 7 2014 .DISCUSSION...PRECIPITABLE WATER VALUES ACROSS THE FORECAST AREA ARE BEGINNING TO EDGE DOWNWARD TODAY...MOSTLY .80 TO 1.00 INCH RANGE. THE UPPER LOW IS STILL OVER SOUTHERN IDAHO AND WILL BE MOVING INTO WYOMING THIS EVENING. VERY WET GROUND STILL REMAINS ACROSS THE FORECAST AREA AND IT WILL TAKE LESS PRECIPITATION TO PRODUCE SOME LOCAL FLASH FLOODING. THEREFORE WILL KEEP ALL FLASH FLOOD WATCHES IN EFFECT UNTIL THIS EVENING. LOW PRESSURE TROUGH NEAR 140W 50N IS MAKING GOOD TIME...MODELS HAVE IT CROSSING SOUTH BRITISH COLUMBIA AND NORTHERN IDAHO FRIDAY AFTERNOON AND EVENING. THE NAM IS AN OUTLIER WITH RESPECT TO THE SOUTHERN PORTION OF THE TROUGH WHICH COMES THROUGH ON SATURDAY. THE GFS AND EXTENDED MODELS STILL CUTS OFF A LOW NEAR THE CALIFORNIA COAST SATURDAY AND SUNDAY...A LITTLE DELAY IN DEVELOPING ANOTHER SURGE OF MONSOON MOISTURE INTO THE EAST SIDE FO THE STATE ON TUESDAY. THE ECMWF APPEARS OVER DONE BRINGING THE NEXT WAVE OUT OF THE LOW OVER THE ALEUTIANS AND DEVELOPING A PRETTY SIGNIFICANT CLOSED LOW OVER OREGON BY WEDNESDAY. HAVE KLEANED TOWARDS THE GFS WITH A LESSER DEVELOPED LOW NEAR THE CALIFORNIA COAST AND A LITTLE MORE RIDGING OR SOUTHWESTERLY FLOW INTO THE GREAT BASIN. RS && .AVIATION...VERY MOIST CONDITIONS REMAIN OVER EAST IDAHO WITH UPPER LOW CENTERED NEAR SALT LAKE AND UPPER TROUGH EXTENDING NORTH ACROSS THE REGION. RECENT HEAVY RAINS HAVE PRODUCED POCKETS OF MVFR CEILINGS AT SEVERAL OBSERVATION SITES THIS MORNING. EXPECT SOME EROSION OF THIS STRATUS LAYER AFTER SUNRISE. AIR MASS DESTABILIZES ONCE AGAIN FOR ANOTHER ROUND OF CONVECTIVE ACTIVITY TODAY. POTENTIAL FOR HEAVY RAINS EXIST ONCE AGAIN WITH LOCAL IFR CEILINGS WITHIN PRECIPITATION REGIONS. DMH && .FIRE WEATHER...WIDESPREAD SHOWERS AND WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN TODAY. LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO THE WEEKEND WITH CONTINUED THREAT OF THUNDERSTORMS EACH DAY. HEAVY RAIN IS POSSIBLE ESPECIALLY TODAY WITH VERY DEEP MOISTURE ACROSS THE REGION. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING IDZ017>025-031-032. &&
In the hours before
Special weather statement, Aug 7, 6:39 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
639 AM MDT THU AUG 7 2014
IDZ017-020>022-071330-
MINIDOKA ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-
639 AM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 730 AM MDT
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
FORT HALL EAGLE LODGE... FORT HALL BUFFALO LODGE... TABER AND
STERLING...
PATCHY FOG HAS DEVELOPED IN A FEW LOCATIONS THIS MORNING. IDAHO
FALLS REPORTED 3/4 MILES VISIBILITY AND BURLEY 4 MILES. EXPECT
PATCHY FOG TO BE AROUND UNTIL 900 AM MDT.
LAT...LON 4288 11256 4254 11306 4252 11395 4366 11242
4362 11179The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:29 PM MDT | Special Weather Statement | PIH | Custer | 61 min |
| Aug 7, 7:51 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 84 min |
| Aug 7, 2:13 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Aug 7, 3:31 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Aug 7, 3:42 PM MDT | Special Weather Statement | PIH | Oneida | 63 min |
| Aug 7, 3:49 PM MDT | Special Weather Statement | PIH | Bonneville | 56 min |
| Aug 7, 3:57 PM MDT | Special Weather Statement | PIH | Madison | 63 min |
| Aug 7, 4:25 PM MDT | Special Weather Statement | PIH | Bonneville, Madison | 50 min |
| Aug 7, 4:27 PM MDT | Special Weather Statement | PIH | Blaine | 63 min |
| Aug 7, 4:35 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Aug 7, 4:48 PM MDT | Flash Flood Warning | PIH | Madison, Teton | 3 hr |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Aug 7, 5:27 PM MDT | Special Weather Statement | PIH | Custer | 63 min |
| Aug 7, 5:30 PM MDT | Special Weather Statement | PIH | Blaine | 60 min |
| Aug 7, 5:49 PM MDT | Special Weather Statement | PIH | Fremont | 56 min |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.